5 Search Results for "Michalewski, Henryk"


Document
A Characterisation of Pi^0_2 Regular Tree Languages

Authors: Filippo Cavallari, Henryk Michalewski, and Michal Skrzypczak

Published in: LIPIcs, Volume 83, 42nd International Symposium on Mathematical Foundations of Computer Science (MFCS 2017)


Abstract
We show an algorithm that for a given regular tree language L decides if L is in Pi^0_2, that is if L belongs to the second level of Borel Hierarchy. Moreover, if L is in Pi^0_2, then we construct a weak alternating automaton of index (0, 2) which recognises L. We also prove that for a given language L, L is recognisable by a weak alternating (1, 3)-automaton if and only if it is recognisable by a weak non-deterministic (1, 3)-automaton.

Cite as

Filippo Cavallari, Henryk Michalewski, and Michal Skrzypczak. A Characterisation of Pi^0_2 Regular Tree Languages. In 42nd International Symposium on Mathematical Foundations of Computer Science (MFCS 2017). Leibniz International Proceedings in Informatics (LIPIcs), Volume 83, pp. 56:1-56:14, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2017)


Copy BibTex To Clipboard

@InProceedings{cavallari_et_al:LIPIcs.MFCS.2017.56,
  author =	{Cavallari, Filippo and Michalewski, Henryk and Skrzypczak, Michal},
  title =	{{A Characterisation of Pi^0\underline2 Regular Tree Languages}},
  booktitle =	{42nd International Symposium on Mathematical Foundations of Computer Science (MFCS 2017)},
  pages =	{56:1--56:14},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-046-0},
  ISSN =	{1868-8969},
  year =	{2017},
  volume =	{83},
  editor =	{Larsen, Kim G. and Bodlaender, Hans L. and Raskin, Jean-Francois},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.MFCS.2017.56},
  URN =		{urn:nbn:de:0030-drops-80683},
  doi =		{10.4230/LIPIcs.MFCS.2017.56},
  annote =	{Keywords: infinite trees, Rabin-Mostowski hierarchy, regular languages}
}
Document
The Logical Strength of Büchi's Decidability Theorem

Authors: Leszek Aleksander Kolodziejczyk, Henryk Michalewski, Pierre Pradic, and Michal Skrzypczak

Published in: LIPIcs, Volume 62, 25th EACSL Annual Conference on Computer Science Logic (CSL 2016)


Abstract
We study the strength of axioms needed to prove various results related to automata on infinite words and Büchi's theorem on the decidability of the MSO theory of (N, less_or_equal). We prove that the following are equivalent over the weak second-order arithmetic theory RCA: 1. Büchi's complementation theorem for nondeterministic automata on infinite words, 2. the decidability of the depth-n fragment of the MSO theory of (N, less_or_equal), for each n greater than 5, 3. the induction scheme for Sigma^0_2 formulae of arithmetic. Moreover, each of (1)-(3) is equivalent to the additive version of Ramsey's Theorem for pairs, often used in proofs of (1); each of (1)-(3) implies McNaughton's determinisation theorem for automata on infinite words; and each of (1)-(3) implies the "bounded-width" version of König's Lemma, often used in proofs of McNaughton's theorem.

Cite as

Leszek Aleksander Kolodziejczyk, Henryk Michalewski, Pierre Pradic, and Michal Skrzypczak. The Logical Strength of Büchi's Decidability Theorem. In 25th EACSL Annual Conference on Computer Science Logic (CSL 2016). Leibniz International Proceedings in Informatics (LIPIcs), Volume 62, pp. 36:1-36:16, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2016)


Copy BibTex To Clipboard

@InProceedings{kolodziejczyk_et_al:LIPIcs.CSL.2016.36,
  author =	{Kolodziejczyk, Leszek Aleksander and Michalewski, Henryk and Pradic, Pierre and Skrzypczak, Michal},
  title =	{{The Logical Strength of B\"{u}chi's Decidability Theorem}},
  booktitle =	{25th EACSL Annual Conference on Computer Science Logic (CSL 2016)},
  pages =	{36:1--36:16},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-022-4},
  ISSN =	{1868-8969},
  year =	{2016},
  volume =	{62},
  editor =	{Talbot, Jean-Marc and Regnier, Laurent},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CSL.2016.36},
  URN =		{urn:nbn:de:0030-drops-65765},
  doi =		{10.4230/LIPIcs.CSL.2016.36},
  annote =	{Keywords: nondeterministic automata, monadic second-order logic, B\"{u}chi's theorem, additive Ramsey's theorem, reverse mathematics}
}
Document
On the Problem of Computing the Probability of Regular Sets of Trees

Authors: Henryk Michalewski and Matteo Mio

Published in: LIPIcs, Volume 45, 35th IARCS Annual Conference on Foundations of Software Technology and Theoretical Computer Science (FSTTCS 2015)


Abstract
We consider the problem of computing the probability of regular languages of infinite trees with respect to the natural coin-flipping measure. We propose an algorithm which computes the probability of languages recognizable by game automata. In particular this algorithm is applicable to all deterministic automata. We then use the algorithm to prove through examples three properties of measure: (1) there exist regular sets having irrational probability, (2) there exist comeager regular sets having probability 0 and (3) the probability of game languages W_{i,k}, from automata theory, is 0 if k is odd and is 1 otherwise.

Cite as

Henryk Michalewski and Matteo Mio. On the Problem of Computing the Probability of Regular Sets of Trees. In 35th IARCS Annual Conference on Foundations of Software Technology and Theoretical Computer Science (FSTTCS 2015). Leibniz International Proceedings in Informatics (LIPIcs), Volume 45, pp. 489-502, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2015)


Copy BibTex To Clipboard

@InProceedings{michalewski_et_al:LIPIcs.FSTTCS.2015.489,
  author =	{Michalewski, Henryk and Mio, Matteo},
  title =	{{On the Problem of Computing the Probability of Regular Sets of Trees}},
  booktitle =	{35th IARCS Annual Conference on Foundations of Software Technology and Theoretical Computer Science (FSTTCS 2015)},
  pages =	{489--502},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-939897-97-2},
  ISSN =	{1868-8969},
  year =	{2015},
  volume =	{45},
  editor =	{Harsha, Prahladh and Ramalingam, G.},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.FSTTCS.2015.489},
  URN =		{urn:nbn:de:0030-drops-56390},
  doi =		{10.4230/LIPIcs.FSTTCS.2015.489},
  annote =	{Keywords: regular languages of trees, probability, meta-parity games}
}
Document
On the separation question for tree languages

Authors: André Arnold, Henryk Michalewski, and Damian Niwinski

Published in: LIPIcs, Volume 14, 29th International Symposium on Theoretical Aspects of Computer Science (STACS 2012)


Abstract
We show that the separation property fails for the classes Sigma_n of the Rabin-Mostowski index hierarchy of alternating automata on infinite trees. This extends our previous result (obtained with Szczepan Hummel) on the failure of the separation property for the class Sigma_2 (i.e., for co-Buchi sets). It remains open whether the separation property does hold for the classes Pi_n of the index hierarchy. To prove our result, we first consider the Rabin-Mostowski index hierarchy of deterministic automata on infinite words, for which we give a complete answer (generalizing previous results of Selivanov): the separation property holds for Pi_n and fails for Sigma_n-classes. The construction invented for words turns out to be useful for trees via a suitable game.

Cite as

André Arnold, Henryk Michalewski, and Damian Niwinski. On the separation question for tree languages. In 29th International Symposium on Theoretical Aspects of Computer Science (STACS 2012). Leibniz International Proceedings in Informatics (LIPIcs), Volume 14, pp. 396-407, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2012)


Copy BibTex To Clipboard

@InProceedings{arnold_et_al:LIPIcs.STACS.2012.396,
  author =	{Arnold, Andr\'{e} and Michalewski, Henryk and Niwinski, Damian},
  title =	{{On the separation question for tree languages}},
  booktitle =	{29th International Symposium on Theoretical Aspects of Computer Science (STACS 2012)},
  pages =	{396--407},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-939897-35-4},
  ISSN =	{1868-8969},
  year =	{2012},
  volume =	{14},
  editor =	{D\"{u}rr, Christoph and Wilke, Thomas},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.STACS.2012.396},
  URN =		{urn:nbn:de:0030-drops-34156},
  doi =		{10.4230/LIPIcs.STACS.2012.396},
  annote =	{Keywords: Alternating automata on infinite trees, Index hierarchy, Separation property}
}
Document
On the Borel Inseparability of Game Tree Languages

Authors: Szczepan Hummel, Henryk Michalewski, and Damian Niwinski

Published in: LIPIcs, Volume 3, 26th International Symposium on Theoretical Aspects of Computer Science (2009)


Abstract
The game tree languages can be viewed as an automata-theoretic counterpart of parity games on graphs. They witness the strictness of the index hierarchy of alternating tree automata, as well as the fixed-point hierarchy over binary trees. We consider a game tree language of the first non-trivial level, where Eve can force that 0 repeats from some moment on, and its dual, where Adam can force that 1 repeats from some moment on. Both these sets (which amount to one up to an obvious renaming) are complete in the class of co-analytic sets. We show that they cannot be separated by any Borel set, hence {\em a fortiori\/} by any weakly definable set of trees. This settles a case left open by L. Santocanale and A. Arnold, who have thoroughly investigated the separation property within the $\mu $-calculus and the automata index hierarchies. They showed that separability fails in general for non-deterministic automata of type $\Sigma^{\mu }_{n} $, starting from level $n=3$, while our result settles the missing case $n=2$.

Cite as

Szczepan Hummel, Henryk Michalewski, and Damian Niwinski. On the Borel Inseparability of Game Tree Languages. In 26th International Symposium on Theoretical Aspects of Computer Science. Leibniz International Proceedings in Informatics (LIPIcs), Volume 3, pp. 565-576, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2009)


Copy BibTex To Clipboard

@InProceedings{hummel_et_al:LIPIcs.STACS.2009.1849,
  author =	{Hummel, Szczepan and Michalewski, Henryk and Niwinski, Damian},
  title =	{{On the Borel Inseparability of Game Tree Languages}},
  booktitle =	{26th International Symposium on Theoretical Aspects of Computer Science},
  pages =	{565--576},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-939897-09-5},
  ISSN =	{1868-8969},
  year =	{2009},
  volume =	{3},
  editor =	{Albers, Susanne and Marion, Jean-Yves},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.STACS.2009.1849},
  URN =		{urn:nbn:de:0030-drops-18493},
  doi =		{10.4230/LIPIcs.STACS.2009.1849},
  annote =	{Keywords: Tree automata, Separation property, Borel sets, Parity games}
}
  • Refine by Author
  • 5 Michalewski, Henryk
  • 2 Niwinski, Damian
  • 2 Skrzypczak, Michal
  • 1 Arnold, André
  • 1 Cavallari, Filippo
  • Show More...

  • Refine by Classification

  • Refine by Keyword
  • 2 Separation property
  • 1 Alternating automata on infinite trees
  • 1 Borel sets
  • 1 Büchi's theorem
  • 1 Index hierarchy
  • Show More...

  • Refine by Type
  • 5 document

  • Refine by Publication Year
  • 1 2009
  • 1 2012
  • 1 2015
  • 1 2016
  • 1 2017